Doctor insights on:
Marina Iud Pain
Unusual choice: Generally an iud is not placed after an endomtrial ablation; some pain after either can occur so it may be difficult to assess but endure its not a UTI or that the hardware isnt infected after being placed into the post surgical uterus. That is low probaility but this has not been sutidied and the uterus will scar, hopfully not affecting the iud long term; it is likely trnasient but watch fr fever. ...Read moreSee 1 more doctor answer
Mirena (levonorgestrel) removed 6 days ago, TTC, ovulating starting day IUD removed. Spotted yesterday, mild cramping. Preg or mirena (levonorgestrel) removal side-effect?
Is it: implantation bleeding or mirena (levonorgestrel) removal side effect? It is probably due to hormonal fluctuations after removal of the mirena (levonorgestrel). It is also possible that this is a implantation bleeding although it is rare and the landing of the fertilized ovum to the inner uterine wall is atraumatic. Take a pregnancy test if your period is delayed. ...Read more
Pain or abnormal bl: Bleeding, sometimes no sxs, if it is indeed imbedded it needs to be removed. ...Read more
Many causes : Chronic lower abdominal pain can have many causes. If it started when the Mirena (levonorgestrel) was inserted that could be the culprit. It also could be due to a back or musculoskeletal problem. The bladder is another possible cause. Start with a full history and exam by your PCP or your GYN to help sort out the cause so you can move forward toward a solution. Hope this helps and you feel better soon. ...Read more
Unlikely: The strings need to "wrap wround" the cervix to avoid your feeling them. If they are too long or too short, you may be able to feel them, but it is doubtful they would cause you pain. Have your partner see her gynecologist to check the strings and make sure the iud itself is where it should be. A simple ultrasound can determine proper placement. ...Read more
29married.Mirena (levonorgestrel) IUD inserted 2yrs ago.Periods stopped w/no other s&sx.Normal pap in sept-mirena intact.Very crampy lately w/back pain&spotting.Ideas?
Iud: I would suggest an ultrasound to make sure Iud is in proper place in uterus. ...Read more
Yes!: The Mirena (levonorgestrel) IUD is one of the BEST forms of birth control available, it lasts 5 years, is ~99.5% effective, and thins the uterine lining so that you get lighter periods. 20% of women will stop having periods after 1 year and that's perfectly healthy. Effects in the uterus and so it won't affect or be affected by other medicadtion; very safe method; biggest risk after insertion is expulsion (1-2%). ...Read moreSee 1 more doctor answer
Gyn checked me for infection before IUD placement & all cultures negative. 4 days after iud placement intense cramps/vag pain. Can feel strings. PID??
Probably the IUD: Some women have uterine cramping after IUD placement, and PID is unlikely with your negative tests for various infections (which probably included testing for STDs, the usual cause of PID). Check back with your gyn. ...Read more
How painful is mirena (levonorgestrel) coil removal? When will my periods return after having mirena (levonorgestrel) removed?
See below:: If the doctor can see the IUD string on exam, its usually not at all painful to have it removed. If the string is not visible, there is a little more discomfort because the doctor will have to reach up inside the uterus to grab the IUD or the strong. Most women start having their period within 4 weeks of having the IUD removed. Frequently there is a heavy period quite soon after removal. ...Read more
Most likely: While the Mirena (levonorgestrel) is in it causes the periods to be much lighter than what is normal for you. Once the Mirena (levonorgestrel) is removed then the periods will go back to whatever is your normal. Also in your late 40's it is common to have heavy and irregular periods as you get closer to menopause. Many women will use Mirena (levonorgestrel) at that age just to get the periods to be lighter. ...Read more
See your doctor: You should see your doctor to find out what is going on. You need to have a physical examination. ...Read more
I have mirena IUD. Symptoms include: sharp lower abdominal pain, discomfort while urination, orange vaginal bleeding. Had abdominal pain for a month.
Infection?: It sounds like you may have an infection. You need to see your doctor and get an exam and some tests to find out if there is an infection and what kind of infection it is. Best wishes! ...Read more
Yes: That would be common.Get a more detailed answer ›
Lowe Back pain lower left abdominal pain brown discharge 10 days after period. On mirena (levonorgestrel) for 9 months?
I have mirena (levonorgestrel) in. Have had abdominal swelling, pain, fatigue. I can't feel the mirena (levonorgestrel) strings. Could this be caused by mirena (levonorgestrel) and should I worry?
I've experienced severe IBS symptoms since the insertion of my mirena (levonorgestrel) IUD (gas pain = the worst pain i've had!) how would an IUD affect GI issues?
IUD and abdominal Pa: Dear amelia, the most important thing you must do is have your gynecologist assess the status of the iud, has it slipped out of position, is there an infection , is there some allergic reaction. Abdominal pain like ibs can be indecipherable from pain emanating from your female organs. ...Read moreSee 1 more doctor answer
Not usually: Usually there may be some cramping after placement & with menstruation, but not 'severe' pain.If this was recently placed or has grown worse over time, it's possible the Mirena (levonorgestrel) IUD has migrated and/or perforated the uterus.I would suggest consulting your gynecologist ASAP. ...Read more